Have been since August 16 2013 on prednisone dose of 40 mg for UC colonoscopy was 9/11/13 cox of sigmoid proctitis, but have been to 50 mg of prednisone and the past 5 days on 60 mg . I have been told to start taper per Gastroenterolist ( past he tapers by 10 mg, not sure how long but long ago I was tapered slower with decrease of 5 mg). Could you give me safe taper
How quickly you taper depends upon how long you were at the highest dose. If a week or two, I usually go down 10 every two weeks. But long term high dose, it starts with 10 every two weeks and then once at thirty it goes down for five every two weeks. At around twenty for long term (months) I go down five every two weeks. If doing ok at fifteen I go down 2.5. At 10 you need evaluation as it depends on how you are doing. Probably 1 mg every two weeks. Some times it can take a year to get down when long term. Sometimes much faster. Definitely work this out with the doctor. What you describe for dates will probably be the first approach of changing once per week. A month on high dose can go pretty quickly as the adrenals recover quickly. Long term takes much longer. Hope all goes well for you.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Sep 2009 • 2 answers
Posted 19 Oct 2011 • 4 answers
Posted 1 Apr 2013 • 2 answers
I was in the hospital on high doses of IV steroids. I am out now on 60 mg of prednisone - taper has?
Posted 2 Jun 2015 • 1 answer
Posted 31 Aug 2016 • 0 answers